Strategy-proofness and Pareto-efficiency in quasi-linear exchange economies
In this paper, we revisit a long-standing question on the structure of strategy-proof and Pareto-efficient social choice functions (SCFs) in classical exchange economies (Hurwicz (1972)). Using techniques developed by Myerson in the context of auction-design, we show that in a specific quasi-linear domain, every Pareto-efficient and strategy-proof SCF satisfying non-bossiness and a mild continuity property is dictatorial. The result holds for an arbitrary number of agents but the two-person version does not require either the non-bossiness or continuity assumptions. It also follows that the dictatorship conclusion holds on any superset of this domain. We also provide a minimum consumption guarantee result in the spirit of Serizawa and Weymark (2003).
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Biung-Ghi Ju, 2003. "Strategy-proofness versus efficiency in exchange economies: General domain properties and applications," Social Choice and Welfare, Springer, vol. 21(1), pages 73-93, 08.
- Alejandro Saporiti, 2008.
"Strategy-Proofness and Single-Crossing,"
Wallis Working Papers
WP55, University of Rochester - Wallis Institute of Political Economy.
- Satterthwaite, Mark Allen, 1975. "Strategy-proofness and Arrow's conditions: Existence and correspondence theorems for voting procedures and social welfare functions," Journal of Economic Theory, Elsevier, vol. 10(2), pages 187-217, April.
- Serizawa, Shigehiro, 2002. "Inefficiency of Strategy-Proof Rules for Pure Exchange Economies," Journal of Economic Theory, Elsevier, vol. 106(2), pages 219-241, October.
- James Schummer, 1996. "Strategy-proofness versus efficiency on restricted domains of exchange economies," Social Choice and Welfare, Springer, vol. 14(1), pages 47-56.
- Momi, Takeshi, 2013. "Note on social choice allocation in exchange economies with many agents," Journal of Economic Theory, Elsevier, vol. 148(3), pages 1237-1254.
When requesting a correction, please mention this item's handle: RePEc:the:publsh:1214. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Martin J. Osborne)
If references are entirely missing, you can add them using this form.